Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 96, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 22, 2008, 9:43 PM EDT for Dutchess County, Ulster County, New York. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 9:43 PM EDT (01:43 UTC)
- Expired
- Jun 22, 2008, 10:34 PM EDT
- In force
- 51 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 82 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 9:55 PM EDT | HAIL 0.75 | New Paltz, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 230143 SVRALY NYC027-111-230245- /O.NEW.KALY.SV.W.0096.080623T0143Z-080623T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 943 PM EDT SUN JUN 22 2008 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ULSTER COUNTY IN EAST CENTRAL NEW YORK... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 1045 PM EDT * AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW PALTZ...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAIRVIEW AND 7 MILES NORTHWEST OF POUGHKEEPSIE BY 950 PM EDT... HYDE PARK...FAIRVIEW AND 8 MILES SOUTHEAST OF PORT EWEN BY 955 PM EDT... STAATSBURG BY 1000 PM EDT... 6 MILES NORTHWEST OF PLEASANT VALLEY AND 7 MILES SOUTHEAST OF RHINEBECK BY 1005 PM EDT... 6 MILES NORTHWEST OF MILLBROOK BY 1020 PM EDT... STANFORDVILLE BY 1025 PM EDT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. LAT...LON 4203 7389 4176 7357 4165 7409 4181 7419 TIME...MOT...LOC 0143Z 245DEG 22KT 4177 7402 $$ HWJIV
2 follow-up statements
000 WWUS51 KALY 230214 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1013 PM EDT SUN JUN 22 2008 NYC027-111-230245- /O.CON.KALY.SV.W.0096.000000T0000Z-080623T0245Z/ ULSTER NY-DUTCHESS NY- 1013 PM EDT SUN JUN 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR NORTHERN DUTCHESS AND EAST CENTRAL ULSTER COUNTIES... AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE CORE OF THE STORM WAS LOCATED NEAR GRETNA...OR 8 MILES NORTHEAST OF POUGHKEEPSIE...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIBERNIA...CLINTON CORNERS...WASHINGTON HOLLOW AND MILLBROOK HEIGHTS BY 1020 PM EDT... SHUNPIKE...WILLOW BROOK...MILLBROOK AND MARKET BY 1025 PM EDT... STANFORDVILLE AND MABBETTSVILLE BY 1030 PM EDT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. LAT...LON 4203 7389 4176 7357 4165 7409 4181 7419 TIME...MOT...LOC 0213Z 245DEG 22KT 4180 7382 $$ FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT WEATHER.GOV/ALBANY HWJIV
000 WWUS51 KALY 230234 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1032 PM EDT SUN JUN 22 2008 NYC027-111-230242- /O.CAN.KALY.SV.W.0096.000000T0000Z-080623T0245Z/ ULSTER NY-DUTCHESS NY- 1032 PM EDT SUN JUN 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DUTCHESS AND EAST CENTRAL ULSTER COUNTIES IS CANCELLED... DOPPLER RADAR HAS INDICATED THAT THE STORM HAS WEAKENED CONSIDERABLY IN THE PAST SEVERAL MINUTES. HOWEVER...THE STORM COULD STILL CONTAIN CLOUD TO GROUND LIGHTNING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. LAT...LON 4203 7389 4176 7357 4165 7409 4181 7419 TIME...MOT...LOC 0232Z 245DEG 22KT 4185 7368 $$ FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT WEATHER.GOV/ALBANY HWJIV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:45 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 22, 7:45 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 745 PM EDT SUN JUN 22 2008 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY MOVE ACROSS THE REGION. IT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO OUR AREA THROUGH TUESDAY. SOME OF THE THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS EVENING AND AGAIN ON MONDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... ***A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL ZONES UNTIL 10 PM EDT*** SURFACE TEMPS HAVE EXCEEDED CONVECTIVE TEMPERATURE OF 75F BY ABOUT 5 DEGREES. CONVECTION NOW BUBBLING UP OVER PREVIOUSLY DRY NORTHWEST PART OF AREA. 18Z ALBANY SOUNDING SHOWS GOOD VEERING OF WINDS WITH HEIGHT...INDICATING POTENTIAL FOR UPDRAFTS TO ROTATE. VISIBLE SATELLITE IMAGE SHOWS LINES OF CELLS TO SOUTHEAST WILL MULTI CELL DEVELOPMENT TO NORTHWEST. BECAUSE OF LINES OF THUNDERSTORMS OVER SOUTHEAST...SOME POTENTIAL HEAVY RAIN WITH SOME TRAINING OF ECHOES. WILL CONTINUE TO MONITOR FLASH FLOOD THREAT. && .SHORT TERM /10 PM THIS EVENING THROUGH TUESDAY NIGHT/... UPPER LEVEL TROUGH SHOWING SIGNS OF SLOWING DOWN...WITH AFTERNOON/EVENING CONVECTION POSSIBLE THROUGH TUESDAY. 12Z GFS SLOWER THAN 12Z EUROPEAN MODEL WHICH INDICATES DRIER WEATHER FOR TUESDAY. WITH UPPER LEVEL TROUGH IN PLACE TEMPS WILL BE SEASONABLE TO SLIGHTLY BELOW THROUGH TUESDAY. WITH WET GROUND DUE TO WIDESPREAD SHOWERS...MORNING FOG POSSIBLE SUN/MON/TUES OVERNIGHT PERIODS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... WENT WITH HPC GUIDANCE FOR DAYS 4-7...BUT WITH MOS GUIDANCE TO FILL IN THE ENDS. THIS STARTS US OFF DRY...BUT QUICKLY BRINGS CHANCE POPS IN BY DAY 5...IN THE VICINITY OF A SURFACE TROF...AND DAY 6...AHEAD OF A WARM FRONT. WEAKENED 500 MB FLOW DUE TO RIDGING KEEPS WEAK INSTABILITY LINGERING INTO SATURDAY AS WELL...WITH QUESTIONABLE POSITIONING OF THE WARM FRONT. BEST SHOT OF PRECIP EXPECTED TO COME SATURDAY NIGHT AS COLD FRONT FINALLY STARTS ITS SWEEP THROUGH FROM THE NORTHWEST TO CLEAR OUT THE ABUNDANT ATMOSPHERIC MOISTURE BUILDUP. LOW TEMPERATURES A LITTLE MILDER THAN MEX SUGGESTS...SUPPORTED BY HIGH DEGREE OF CLOUD COVER AND THUS SOME LACK OF RADIATIONAL COOLING. SATURDAYS HIGHS A FEW DEGREES WARMER WITH FRONT PROBABLY HAVING LIFTED NORTH THROUGH CWA. OTHER DAYS...STUCK CLOSE TO MEX HIGHS. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... SCATTERED STORMS...SOME SEVERE...CAME THROUGH AND HAVE SOMEWHAT DESTABILIZED THE ATMOSPHERE. IN ALL LIKELIHOOD THE SEVERE THUNDERSTORM WATCH WILL BE CANCELLED BY 8PM. WE FEEL THE THREAT OF SEVERE (OR ANY KIND OF THUNDERSTORMS) HAS DIMINISHED ENOUGH TO REMOVE FROM THE TAFS. UPSTREAM ARE SOME MORE SHOWERS...BUT BELIEVE THESE SHOULD HAVE MINIMAL IMPACT ON THE TERMINALS. WENT WITH VCSH AFT 01Z. THE BIG PROBLEM COULD BE FOG OVERNIGHT. IF WE GET ANY THIN SPOTS...SHOULD BE LOTS OF FOG. FOR NOW...STILL CONFINE IFR FOG TO KGFL BUT OTHER PLACES WILL BE VERY CLOSE TO THE IFR/MVFR THRESHOLD. NO REAL PROBLEM WITH THE WINDS...GENERALLY REMAINING OUT OF A S OR SW DIRECTION GENERALLY UNDER 12 KTS (EXCEPT LOCALLY SOME GUSTS IN OUTFLOW AREAS PRODUCED BY THE THUNDERSTORMS. THE WIND WILL BECOME LIGHT AFTER SUNDOWN VARIABLE TO A SOUTHERLY DIRECTION. OUTLOOK... MON...VFR/MVFR...MORE SHRA/TSTMS LIKELY. TUE...VFR...CHC OF PM -SHRA/TSTMS. WED...VFR...NO SIG WX. THU...VFR...CHC -SHRA/TSTMS. FRI...VFR...CHC -SHRA/TSTMS. && .FIRE WEATHER... AN UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY MOVE ACROSS THE REGION. IT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO OUR AREA THROUGH TUESDAY. DRIER WEATHER IS EXPECTED WEDNESDAY. RH VALUES WILL RISE TO 90 TO 100 PERCENT TONIGHT...AND SOME FOG IS POSSIBLE...ESPECIALLY IN THE VALLEYS. RH VALUES WILL FALL TO 50 TO 70 PERCENT MONDAY AFTERNOON. SURFACE WINDS OF 5 TO 15 MPH WILL BE COMMON FROM THE SOUTH TODAY WITH A FEW GUSTS TO 25 MPH. THE WINDS WILL BECOME LIGHT AND VARIABLE SUNDAY NIGHT. SOUTH OR SOUTHWEST WINDS OF 10 TO 15 MPH WILL OCCUR ON MONDAY. GUSTY WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH ANY THUNDERSTORMS. && .HYDROLOGY... TODAY...AN AREA OF SCATTERED SHOWERS AND THUNDERSTORMS HAS PRODUCED RAIN ACROSS THE SOUTHEAST PART OF THE ALBANY HYDROLOGIC SERVICE AREA. MOST LOCATIONS WHERE THUNDERSTORMS HAVE OCCURRED HAVE SEEN AROUND AN INCH OF RAIN. THERE HAVE BEEN BANDS OF HEAVIER RAIN...ESPECIALLY WHERE SOME TRAINING OF ECHOES HAVE OCCURRED. RAINFALL ESTIMATES IN THESE BANDS HAVE BEEN BETWEEN TWO AND THREE INCHES. THE HEAVIEST CONCENTRATION OF SHOWERS AND THUNDERSTORMS REMAINS ACROSS THE SOUTHEAST PART OF OUR AREA. SOME POTENTIAL EXISTS FOR FLASH FLOODING OVER THE SOUTHEAST THIS EVENING IF HEAVY RAIN FALLS OVER AREAS THAT SAW EARLIER HEAVY RAIN...OR TRAINING ECHOES DEVELOP AGAIN. HEAVY RAINFALL FROM THUNDERSTORMS OVER THE NORTHWEST PART OF THE AREA SHOULD BE BRIEF AS THE CELLS ARE MOVING QUICKLY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY ACROSS THE ENTIRE ALBANY HYDROLOGIC SERVICE AREA. SOME HEAVY RAIN IS AGAIN POSSIBLE. AT THIS TIME LARGE RIVER FLOODING IS NOT EXPECTED DURING THE NEXT FEW DAYS...BUT URBAN...POOR DRAINAGE AND SMALL STREAM FLOODING IS POSSIBLE WHERE HEAVY DOWNPOURS OCCUR FROM THUNDERSTORMS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SND NEAR TERM...SND SHORT TERM...SND LONG TERM...HELLER AVIATION...HWJIV FIRE WEATHER...SND HYDROLOGY...SND
Hazardous weather outlook, Jun 22, 8:18 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 818 PM EDT SUN JUN 22 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-231100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 818 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF NON SEVERE THUNDERSTORMS THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY AHEAD OF AN OCCLUDED FRONT. DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS ONCE AGAIN WITH ANY SEVERE THUNDERSTORMS. THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOONS OF THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 22, 5:17 PM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
517 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG NISKAYUNA 42.82N 73.90W
06/22/2008 SCHENECTADY NY TRAINED SPOTTER
MULTIPLE TREES DOWN NEAR RIVER RD AND RTE 146.
0505 PM TSTM WND DMG CLIFTON PARK 42.85N 73.81W
06/22/2008 SARATOGA NY NWS EMPLOYEE
BRUNO RD. TREES AND WIRES DOWN.
0505 PM TSTM WND DMG CLIFTON PARK 42.85N 73.81W
06/22/2008 SARATOGA NY NWS EMPLOYEE
KINGS RD. AND TWILIGHT RD.TREES AND WIRES DOWN.
0505 PM TSTM WND DMG JONESVILLE 42.91N 73.82W
06/22/2008 SARATOGA NY NWS EMPLOYEE
JCT. 146 AND 146A. TREES AND WIRES DOWN.
&&
KGSSpecial weather statement, Jun 22, 5:36 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 536 PM EDT SUN JUN 22 2008 NYZ041-043-083-084-222200- NORTHERN SARATOGA NY-SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY- SOUTHERN WASHINGTON NY- 536 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN SARATOGA...WARREN AND WASHINGTON COUNTIES... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING HALF INCH HAIL AND WIND GUSTS TO 50 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF FORT EDWARD...OR ABOUT 8 MILES SOUTH OF GLENS FALLS...AND MOVING NORTHEAST AT 18 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF GLENS FALLS BY 545 PM EDT FORT EDWARD AND HUDSON FALLS BY 550 PM EDT HWJIV
Special weather statement, Jun 22, 6:20 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 620 PM EDT SUN JUN 22 2008 NYZ039-041-050-082-222245- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-SOUTHERN FULTON NY- NORTHERN FULTON NY- 620 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN SARATOGA AND FULTON COUNTIES... AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF NORTHAMPTON BEACH PUBLIC CAMPGROUND...OR ABOUT 13 MILES NORTH OF AMSTERDAM...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF GALWAY BY 640 PM EDT ROCK CITY FALLS AND 9 MILES NORTHWEST OF MILTON BY 645 PM EDT HWJIV
Special weather statement, Jun 22, 6:36 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 636 PM EDT SUN JUN 22 2008 NYZ041-042-083-084-222300- NORTHERN SARATOGA NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY- SOUTHERN WASHINGTON NY- 636 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN SARATOGA...WARREN AND WASHINGTON COUNTIES... AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR DAY CENTER...OR ABOUT 16 MILES NORTHWEST OF SARATOGA SPRINGS...AND MOVING NORTHEAST AT 34 MPH. THE THUNDERSTORM WILL BE NEAR... LAKE LUZERNE-HADLEY AND CORINTH BY 645 PM EDT LAKE LUZERNE CAMPGROUND BY 650 PM EDT WEST GLENS FALLS BY 655 PM EDT GLENS FALLS AND LAKE GEORGE VILLAGE BY 700 PM EDT HWJIV
Local storm report, Jun 22, 7:41 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
741 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG WAWARSING 41.76N 74.36W
06/22/2008 ULSTER NY EMERGENCY MNGR
MULTIPLE TREES AND WIRES DOWN
1025 AM HAIL FEURA BUSH 42.58N 73.88W
06/22/2008 E1.00 INCH ALBANY NY PUBLIC
0225 PM TSTM WND DMG GREAT BARRINGTON 42.19N 73.36W
06/22/2008 BERKSHIRE MA LAW ENFORCEMENT
TREES AND WIRES DOWN...TRAPPING A PERSON IN A CAR.
0255 PM TSTM WND DMG 2 SE PITTSFIELD 42.43N 73.23W
06/22/2008 BERKSHIRE MA TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN - POWER OUTAGES
0420 PM HAIL SCHENECTADY 42.80N 73.93W
06/22/2008 M0.75 INCH SCHENECTADY NY PUBLIC
0420 PM HAIL SCHENECTADY 42.80N 73.93W
06/22/2008 E0.25 INCH SCHENECTADY NY PUBLIC
0422 PM FUNNEL CLOUD GUILDERLAND 42.70N 73.89W
06/22/2008 ALBANY NY TRAINED SPOTTER
FUNNEL CLOUD REPORTED AT QUEENS AND EAST LYDIUS STREETS.
0429 PM HAIL NISKAYUNA 42.82N 73.90W
06/22/2008 M1.00 INCH SCHENECTADY NY BROADCAST MEDIA
BROADCAST METEOROLOGIST.
0430 PM HAIL ILION 43.01N 75.04W
06/22/2008 E0.25 INCH HERKIMER NY PUBLIC
SMALL TREE BRANCHES ON ROAD.
0430 PM HAIL NISKAYUNA 42.82N 73.90W
06/22/2008 M1.00 INCH SCHENECTADY NY PUBLIC
DOWNED TREES.
0430 PM LIGHTNING 2 NW ROTTERDAM 42.80N 73.98W
06/22/2008 SCHENECTADY NY PUBLIC
LIGHTNING HIT TREE RESULTING IN DOWN POWERLINES.
0430 PM TSTM WND DMG GUILDERLAND 42.70N 73.89W
06/22/2008 ALBANY NY LAW ENFORCEMENT
NUMEROUS TREES DOWN AT COONS ROAD AND INTERSTATE 90.
0430 PM FUNNEL CLOUD GUILDERLAND 42.70N 73.89W
06/22/2008 ALBANY NY LAW ENFORCEMENT
SEVERAL REPORTS OF FUNNEL CLOUDS FROM RESIDENTS.
0430 PM HAIL NISKAYUNA 42.82N 73.90W
06/22/2008 M2.00 INCH SCHENECTADY NY TRAINED SPOTTER
HAIL OCCURRED NEAR INTERSECTION OF RIVER RD AND BALLTOWN
RD.
0431 PM HAIL SCHENECTADY 42.80N 73.93W
06/22/2008 M1.00 INCH SCHENECTADY NY NWS EMPLOYEE
0435 PM TSTM WND GST NNE DOLGEVILLE 43.10N 74.77W
06/22/2008 E60.00 MPH HERKIMER NY TRAINED SPOTTER
0440 PM HAIL LITTLE FALLS 43.05N 74.86W
06/22/2008 E0.50 INCH HERKIMER NY PUBLIC
SMALL TREE LIMBS DOWN.
0450 PM HAIL SCHENECTADY 42.80N 73.93W
06/22/2008 E1.00 INCH SCHENECTADY NY TRAINED SPOTTER
PHOENIX AVE AND THE PLAZA NEAR SCHENECTADY HIGH SCHOOL.
0500 PM TSTM WND DMG NISKAYUNA 42.82N 73.90W
06/22/2008 SCHENECTADY NY TRAINED SPOTTER
MULTIPLE TREES DOWN NEAR RIVER RD AND RTE 146.
0505 PM TSTM WND DMG JONESVILLE 42.91N 73.82W
06/22/2008 SARATOGA NY NWS EMPLOYEE
JCT. 146 AND 146A. TREES AND WIRES DOWN.
0505 PM TSTM WND DMG CLIFTON PARK 42.85N 73.81W
06/22/2008 SARATOGA NY NWS EMPLOYEE
KINGS RD. AND TWILIGHT RD.TREES AND WIRES DOWN.
0505 PM TSTM WND DMG CLIFTON PARK 42.85N 73.81W
06/22/2008 SARATOGA NY NWS EMPLOYEE
BRUNO RD. TREES AND WIRES DOWN.
0515 PM HAIL WILTON 43.18N 73.75W
06/22/2008 M0.25 INCH SARATOGA NY PUBLIC
0518 PM HAIL SARATOGA SPRINGS 43.07N 73.78W
06/22/2008 M1.00 INCH SARATOGA NY PUBLIC
0520 PM TSTM WND DMG SARATOGA SPRINGS 43.07N 73.78W
06/22/2008 SARATOGA NY PUBLIC
TREE DOWN ON A HOUSE.
0522 PM HAIL 1 SW TRAVERS CORNERS 43.15N 73.74W
06/22/2008 E0.75 INCH SARATOGA NY TRAINED SPOTTER
0524 PM HAIL MECHANICVILLE 42.90N 73.69W
06/22/2008 M0.75 INCH SARATOGA NY PUBLIC
COVERED THE GROUND.
0525 PM HAIL WILTON 43.18N 73.75W
06/22/2008 M0.50 INCH SARATOGA NY PUBLIC
0530 PM TSTM WND DMG REYNOLDS 42.89N 73.66W
06/22/2008 RENSSELAER NY LAW ENFORCEMENT
WIRES DOWN AT HEMSTREET PARK.
0531 PM TSTM WND DMG SCHAGHTICOKE 42.90N 73.59W
06/22/2008 RENSSELAER NY TRAINED SPOTTER
TREES DOWN.
&&
BGMSpecial weather statement, Jun 22, 9:38 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 938 PM EDT SUN JUN 22 2008 NYZ063>066-230215- EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- WESTERN ULSTER NY- 938 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN ULSTER AND DUTCHESS COUNTIES... AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL RAIN. THIS STORM WAS LOCATED NEAR NEW PALTZ...OR ABOUT OVER NEW PALTZ...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... HIGHLAND BY 945 PM EDT FAIRVIEW AND 7 MILES NORTHWEST OF POUGHKEEPSIE BY 950 PM EDT HYDE PARK AND 8 MILES SOUTHEAST OF PORT EWEN BY 955 PM EDT STAATSBURG BY 1000 PM EDT PLEASANT VALLEY AND 8 MILES SOUTHEAST OF RHINEBECK BY 1005 PM EDT 6 MILES NORTHWEST OF MILLBROOK BY 1015 PM EDT RAINFALL WITH THIS STORM COULD EXCEED AN INCH BY 1000 PM AND PRODUCE PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. HWJIV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:17 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 58 min |
| Jun 23, 2:51 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Rensselaer | 54 min |
| Jun 23, 3:34 AM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 56 min |
| Jun 23, 11:17 AM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Jun 23, 12:17 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 34 min |
| Jun 23, 2:08 PM EDT | Flash Flood Warning | ALY | Dutchess | 5 hr |
| Jun 23, 7:43 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 45 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.